Side effects from tapering pred

Hi, I have been on pred for the last 6 years non-stop, and always trying to reduce dose. My current dose is 8mg which I have been on for 5 months, and my doc is thinking of reducing down to 7.5mg next but....I have the most the worst headaches non-stop, so bad on some days I cant get out of bed. I cant work out if this is a side effect of reducing pred? Has anyone ever had this form reducing pred?? will it ever go?? I don't think I will ever be off, but hope for a maintenance dose of 5mg.

Any advice would be grateful.


4 Replies

  • Hi ....... Sorry to here about this, I'm 25mg as a maintenance, tried many times to reduce but I just get to poorly !! I also suffer from headaches most days but it's just something I've had to learn to live with, I find if you can take paracetamol it will take the edge off it .... Good luck with the tapering

    P.s. I'm dreading the day I have to come off pred !!

  • Doubt it. More likely need to drink more water and get some fresh air every day. Without knowing what other medication you are on, what exactly your condition is and please why you have been on prednisolone permanently for so long, it is difficult to say.

    The stuffy muggy air we have had this summer has not helped any of us. If you give us more details, perhaps we could offer some thoughts on the headache. Sending soothing thoughts.

  • Just wondering do u suffer with sinus problems as that goes side by side with asthma( if that's if u have asthma). I currently have extremely difficult asthma and suffering with a binding headache and face pain. Not helped with fact I now have Quite bad allergic reactions to Pred. Been on Pred since 1990. Non stop for brittle asthma I get horrific side effects

  • As a migraine sufferer I have every sympathy with you and all I can suggest is that you find ways of dealing with the pain. There are pain clinics which your GP can refer you to which might help, and the usual darkened room, perhaps with gentle music to help you relax, might help. Make sure you never get overtired. I think headaches might - don't know as I'm not a medic - might be a side effect of the asthma if you don't get enough oxygen in your system. Ask your Dr. if oxygen would help. That's it, I'm out of ideas, I'm afraid!

    Also sending you soothing thoughts.

You may also like...